What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 1, 2:29 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 1, 2:29 PM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
329 PM EDT Sat Sep 1 2018
.NEAR TERM [Through Tonight]...
Scattered showers and thunderstorms are currently ongoing across the
Suwannee River Valley and in portions of the eastern Florida
Panhandle. Expect these storms to continue to move westward through
the afternoon and evening hours before diminishing tonight. Given
the available instability (CAPE ~2000 J/Kg) and low to mid level
flow on the order of 15 to 20 knots, a few stronger storms cannot be
ruled out through this evening. The main threat associated with
these storms will be strong winds. Showers and storms will give way
to mostly cloudy skies overnight, with temperatures falling into the
low to mid 70s for lows.
.SHORT TERM [Sunday Through Tuesday Night]...
High pressure centered along the eastern seaboard will continue to
dominate on Sunday. With low to mid level easterly winds, it will
be an active day in terms of convection with scattered to numerous
showers and thunderstorms. The highest PoPs will be across the
Florida Panhandle, Big Bend and into southwest Georgia.
A tropical wave sliding south of the Bahamas tomorrow will slide
across or near south Florida on Monday, into the eastern Gulf
Monday night, and towards the northern Gulf coast Tuesday/Tuesday
night. This will help to enhance convection on Monday and Tuesday
with likely PoPs across much of the CWA. Rain chances will be
highest near the coast, closer to the tropical wave. The main
impact with the wave is the potential for heavy rain, particularly
across the coastal areas. In addition, the risk of rip currents
will increase and elevated coastal water levels will be possible,
particularly in Apalachee Bay, on the eastern side of the wave.
NHC has increased the chance of development into a tropical
cyclone to 40% over the next five days. It is important to
continue to monitor this wave as changes are possible in the
forecast and impacts. As we are nearing the peak of hurricane
season, it's important to make sure your hurricane plan and kit
are ready.
.LONG TERM [Wednesday Through Saturday]...
By Wednesday the wave is expected to be west of the area and this
will help to focus the better chances of convection across the
western portion of the CWA. As winds become more northeasterly
late in the week, PoPs will drop into the 30-40% range, lower than
what we have seen recently. Expect highs in the upper 80s to lower
90s with lows in the low to mid 70s.
&&
.AVIATION [Through 18Z Sunday]...
VFR conditions expected outside of SHRA/TSRA through the late
overnight hours. Storms continue to develop at this hour and will
spread across the region this afternoon, affecting most terminals.
Brief reductions in vsby and gusty winds are expected under these
storms. CIGs will lower overnight, with high end IFR to MVFR
conditions expected at most sites. CIGs will slowly improve after
sunrise Sunday morning.
&&
.MARINE...
Easterly winds will continue for tomorrow with winds and seas
increasing for Monday and Tuesday as a tropical wave moves into
the eastern Gulf of Mexico. Small craft conditions are expected
during this time period. As the wave moves northwest, away from
the marine area, winds and seas should begin to weaken on
Wednesday.
&&
.FIRE WEATHER...
Patchy fog is possible in the morning hours. Scattered showers and
thunderstorms are expected especially in the afternoon/evening
hours. Otherwise no fire weather concerns.
&&
.HYDROLOGY...
Heavy rain is possible each day with afternoon convection, however
the potential for heavy rain will increase for Monday and Tuesday
as a tropical wave moves across the eastern Gulf of Mexico.
Widespread amounts of 1 to 3 inches are possible with the highest
amounts closer to the coast. High rate rates combined with an
already wet pattern may allow for minor flooding, particularly
across urbanized or poor drainage areas. With this wave still a
few days out, it's important at this point to continue to monitor
the forecast this weekend.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 90 72 89 73 / 40 50 20 60 30
Panama City 74 88 73 89 73 / 20 40 30 60 50
Dothan 72 88 71 88 71 / 30 30 20 50 20
Albany 73 90 73 89 73 / 10 40 20 50 20
Valdosta 73 89 72 88 72 / 10 50 10 60 20
Cross City 73 90 73 88 72 / 20 50 20 60 40
Apalachicola 76 87 75 87 75 / 40 50 40 60 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Franklin-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Pullin
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Pullin
MARINE...Fieux
FIRE WEATHER...McD
HYDROLOGY...FieuxIn the hours before
Special weather statement, Sep 1, 2:27 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
327 PM EDT SAT SEP 1 2018
FLZ029-012015-
Lafayette FL-
327 PM EDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE COUNTY UNTIL 415 PM
EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm near
Obrien, or 12 miles east of Mayo, moving west at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Townsend, Cooks Hammock, Grady, Buckville, San Pedro Junction
and Alton.
LAT...LON 2986 8335 2989 8335 2989 8337 3016 8337
3017 8323 3015 8324 3010 8321 3010 8318
3011 8316 3010 8313 3010 8312 3009 8311
3008 8307 3007 8307 3005 8303 3001 8300
2999 8296 2996 8295 2996 8293 2995 8292
TIME...MOT...LOC 1926Z 080DEG 28KT 3008 8298
30-PULLINSpecial weather statement, Sep 1, 3:15 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EDT SAT SEP 1 2018
FLZ034-134-012100-
Coastal Dixie FL-Inland Dixie FL-
415 PM EDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DIXIE COUNTY UNTIL 500 PM
EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fowlers Bluff, or 8 miles southwest of Chiefland, moving west at 20
mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Horseshoe Point, Suwannee, Horseshoe Beach, Yellow Jacket, Shired
Island and Fanning Springs.
LAT...LON 2936 8329 2942 8340 2960 8343 2960 8296
2958 8295 2959 8294 2956 8295 2954 8298
2952 8297 2947 8298 2943 8302 2940 8302
2937 8307 2934 8307 2934 8310 2932 8312
2932 8314 2929 8317 2929 8325
TIME...MOT...LOC 2015Z 096DEG 16KT 2940 8297
42-DVDSpecial weather statement, Sep 1, 3:17 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT SAT SEP 1 2018
FLZ018-019-028-118-128-012100-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
417 PM EDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...NORTHERN TAYLOR AND
MADISON COUNTIES UNTIL 500 PM EDT...
At 417 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Madison to near Perry.
Movement was west at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Madison, Perry, Greenville, Alma, Dills, Hells Half Acre,
Ebb, Lamont, Hamburg, Pinetta, Eridu, Nash, Cabbage Grove, Thomas
City, Drifton, Scanlon, Lovett, Casa Blanco and Waukeenah.
LAT...LON 3008 8337 3008 8400 3067 8396 3064 8334
TIME...MOT...LOC 2017Z 080DEG 26KT 3061 8351 3019 8358
42-DVD
Special weather statement, Sep 1, 3:29 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
329 PM CDT SAT SEP 1 2018
FLZ007>009-012115-
Central Walton FL-Holmes FL-North Walton FL-
329 PM CDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND SOUTHWESTERN
HOLMES COUNTIES UNTIL 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Funiak Springs, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Paxton,
Ponce De Leon, Pond Creek, Oakwood Hills, Cluster Springs, Gaskin,
Alpine Heights, Darlington, De Funiak Spring Airport, Rock Hill,
Glendale, Pleasant Ridge, Center Ridge, Knox Hill, New Harmony and
Piney Grove.
LAT...LON 3099 8639 3099 8608 3067 8590 3054 8604
3069 8639
TIME...MOT...LOC 2029Z 131DEG 21KT 3066 8604
42-DVDSpecial weather statement, Sep 1, 3:31 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
431 PM EDT SAT SEP 1 2018
GAZ146>148-159-160-012115-
Berrien GA-Brooks GA-Lowndes GA-Colquitt GA-Cook GA-
431 PM EDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COOK...SOUTH CENTRAL
BERRIEN...LOWNDES...BROOKS AND SOUTHEASTERN COLQUITT COUNTIES UNTIL
515 PM EDT...
At 431 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Lake Park to near Ray
City. Movement was northwest at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Park, Adel, Quitman, Valdosta, Moultrie, Hahira, Sparks, Ray
City, Pavo, I-75 At Exit 16, Moody Air Force Base, Remerton, Dasher,
Morven, Berlin, Barwick, Cecil, Ellenton, Reed Bingham State Park and
Grooverville.
LAT...LON 3063 8322 3066 8374 3104 8374 3104 8376
3119 8375 3115 8316 3106 8317 3106 8320
3103 8320 3102 8318 3095 8318 3095 8313
TIME...MOT...LOC 2031Z 118DEG 21KT 3063 8329 3102 8315
42-DVDNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 777882, 777883, 777884, 777885, 777886, 777887, 777888, 777889, 777890, 777999, 778003, 778004, 778000, 778001, 778002, 778005, 778006, 778007, 778008, 778009, 778010, 778011, 778012, 778013, 778014, 778015, 778016, 778017.